Arkansas, 2010

Wildfire in Arkansas, November 5 to 11, 2010

November 5 to 11, 2010 · NWS LZK · 2 events in 2 counties and zones

Dry conditions continued into early November. Low humidities and periodic breezy weather created conditions favorable for wildfires.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Dry conditions continued into early November. Low humidities and periodic breezy weather created conditions favorable for wildfires. Rain later in the month caused the threat of wildfires to diminish considerably.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 5, 5:04 AM CST, 5 hours 26 minutes earlier.

Area forecast discussion, Nov 5, 5:04 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
604 AM CDT FRI NOV 5 2010

.AVIATION...
HIGH PRESSURE WILL SLIDE INTO ARKANSAS TODAY. NORTHWEST WINDS WILL
CONTINUE THROUGH THE DAY BUT SUBSIDE AT SUNSET. SUBSIDENCE WILL
CONTINUE THROUGH THE PERIOD WITH CLEAR SKIES...AND VFR CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 257 AM CDT FRI NOV 5 2010/

DISCUSSION...
MAIN CONCERNS THIS FORECAST CYCLE ARE ELEVATED WILD FIRE DANGER
TODAY WITH POSSIBLE NEAR RED FLAG CONDITIONS. THEN POSSIBLE
FREEZING TEMPS NORTH TO SOUTH PARTS OF AR WITH POTENTIAL FREEZE
WARNING FOR AREAS THAT HAVE NOT HAD A FREEZE YET. NEXT CHANCE OF
RAIN POSSIBLY NEXT WEDNESDAY.

STRONG SURFACE HIGH PRESSURE SYSTEM CONTINUES TO BUILD IN OVER AR.
WINDS STILL REMAIN ELEVATED BUT WILL SEE A GRADUAL LOWERING TODAY
AS THE PRESSURE GRADIENT LOOSENS AND SPEEDS WILL OVERALL STAY
BELOW LAKE WIND ADVISORY LEVELS. QUITE DRY ATMOSPHERE FILTERING IN
WITH DEW POINT TEMPS IN THE 20S STATE WIDE. DID SEE SOME AREAS
MEET RED FLAG CONDITIONS ON THURSDAY AFTERNOON...BUT WITH WINDS
DOWN...WILL UPDATE FIRE DANGER WEATHER STATEMENT IS AM AND INDICATE
CONDITIONS WILL HAVE TO BE MONITORED. OTHERWISE...THE DEEPENING
UPPER TROUGH WAS OVER THE EASTERN U.S...AS STRONG NW FLOW REMAINS
IN PLACE OVER THE PLAINS. TEMPS WERE RUNNING AT OR BELOW NORMAL VALUES.

SHORT TERM...TODAY THROUGH MONDAY
AS STATED WITH WINDS LOWERING TODAY...LAKE WIND ADV LEVELS ARE
NOT EXPECTED AND FIRE WEATHER CONDITIONS WILL BE MONITORED. TODAY
SUNNY SKIES WITH OVERALL BELOW NORMAL TEMPS DUE TO THE COLD AIR
ADVECITON. THE SURFACE HIGH CENTERS OVER AR SATURDAY MORNING AND
WITH THE MAX RADIATIONAL COOLING...COLDEST TEMPS WILL BE SEEN.
FREEZE WARNING IS IN EFFECT SATURDAY MORNING. TEMPS MODERATE A BIT
ON SATURDAY...BUT MORE SIGNIFICANT WARMING TAKES PLACE SUNDAY TO
NEXT WEEK AS THE SURFACE RIDGE MOVES EAST...AND THE UPPER RIDGE
BUILDS OVER THE EASTERN PLAINS. DRY THROUGH THE SHORT TERM. EVEN
WITH RECENT RAINS...WITH WILD FIRE DANGER REMAINS UP.

LONG TERM...TUESDAY THROUGH THURSDAY NIGHT
AN UPPER RIDGE WILL BE OVER THE SOUTHEAST U.S. TO BEGIN THE
PERIOD WITH A DEEP TROUGH OVER THE ROCKIES. THE UPPER TROUGH MOVES
EAST TUESDAY NIGHT AND WEDNESDAY. THROUGH THURSDAY THIS TROUGH
WILL DIG INTO THE MID SOUTH.

AT THE SURFACE A COLD FRONT WILL BE IN THE PLAINS TUESDAY. THIS WILL
MOVE EAST TUESDAY NIGHT AND WEDNESDAY AND INCREASE CHANCES OF
SHOWERS AND THUNDERSTORMS OVER ARKANSAS AS IT DOES SO. MOISTURE WILL
BE LIMITED WITH THE FRONT AT FIRST BUT THEN INCREASES WEDNESDAY. THE
FRONT WILL BE SLOW TO MOVE THROUGH THE STATE. BEST RAIN CHANCES WILL
BE THURSDAY AS THE UPPER LOW FOLLOWS UP THE COLD FRONT. MODELS ARE
IN FAIR AGREEMENT WITH SOME DIFFERENCES IN TIMING. ABOVE NORMAL
TEMPERATURES ARE EXPECTED THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     51  28  57  36 /   0   0   0   0
CAMDEN AR         58  29  62  34 /   0   0   0   0
HARRISON AR       50  27  59  36 /   0   0   0   0
HOT SPRINGS AR    56  31  60  35 /   0   0   0   0
LITTLE ROCK   AR  56  31  60  36 /   0   0   0   0
MONTICELLO AR     57  30  60  33 /   0   0   0   0
MOUNT IDA AR      56  26  61  33 /   0   0   0   0
MOUNTAIN HOME AR  50  26  59  34 /   0   0   0   0
NEWPORT AR        52  28  56  35 /   0   0   0   0
PINE BLUFF AR     56  31  59  35 /   0   0   0   0
RUSSELLVILLE AR   54  27  60  34 /   0   0   0   0
SEARCY AR         53  28  58  34 /   0   0   0   0
STUTTGART AR      55  32  59  36 /   0   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 1 AM TO 9 AM CDT SATURDAY FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-DALLAS-DESHA-DREW-
FAULKNER-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-
LINCOLN-LONOKE-MONROE-OUACHITA-PERRY-PIKE-PRAIRIE-PULASKI-SALINE-
WHITE-WOODRUFF.

&&

AVIATION...51
Hazardous weather outlook, Nov 5, 4:00 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI NOV 5 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI NOV 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL BE CENTERED OVER THE REGION TONIGHT AND
EARLY SATURDAY...RESULTING IN CLEAR SKIES...LIGHT WINDS AND COLD
TEMPERATURES. LOWS WILL BE IN THE MID 20S TO LOWER 30S. A FREEZE
WARNING HAS BEEN POSTED FOR TONIGHT FOR LOCATIONS GENERALLY ALONG
AND EAST OF A LINE FROM BATESVILLE...TO PERRYVILLE...TO
MURFREESBORO. THE WARNING COVERS AREAS THAT HAVE NOT EXPERIENCED A
WIDESPREAD FREEZE THIS SEASON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TEMPERATURES WILL SLOWLY MODERATE STARTING LATE IN THE WEEKEND AS
THE HIGH SHIFTS EASTWARD AND SOUTHERLY WINDS RETURN TO THE MID
SOUTH. DRY WEATHER WILL CONTINUE INTO EARLY NEXT WEEK. SMALL CHANCES
OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST TOWARD THE
MIDDLE OF NEXT WEEK AS A NEW STORM SYSTEM MOVES INTO THE SOUTHERN
PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

Event by event

2 wildfire. Local standard time, as filed.

Wildfire, Van Buren

When
November 5, 10:30 AM CST to November 10, 11:30 AM CST
Where
Van Buren forecast zone
Reported by
Park/Forest Service

A wildfire 16 miles northwest of Clinton burned 1004 acres. The fire was in a very remote area and no structures were lost.

Wildfire, Searcy

When
November 7, 2:30 PM CST to November 11, 2:30 PM CST
Where
Searcy forecast zone
Reported by
Park/Forest Service

A wildfire about a mile west of Leslie burned 331 acres. No structures were lost.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 260649, 260650.